Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 119, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 24, 2014, 2:46 PM CDT for Okaloosa County, Florida. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2014, 2:46 PM CDT (19:46 UTC)
- Expired
- Jun 24, 2014, 3:00 PM CDT
- In force
- 14 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 65 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1593 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 636 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
354
WUUS54 KMOB 241946
SVRMOB
FLC091-242045-
/O.NEW.KMOB.SV.W.0119.140624T1946Z-140624T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
246 PM CDT TUE JUN 24 2014
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN OKALOOSA COUNTY IN NORTHWEST FLORIDA...
* UNTIL 345 PM CDT
* AT 243 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING
WINDS OVER 60 MPH WAS LOCATED 3 MILES NORTHWEST OF CRESTVIEW...OR 5
MILES EAST OF BAKER...AND MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
LAUREL HILL... CRESTVIEW... BAKER...
THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 52 AND 61.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH MAY
PRODUCE MINOR FLOODING ALONG LOW LYING AND POOR DRAINAGE AREAS. DO
NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3067 8663 3081 8670 3100 8654 3099 8640
3096 8638 3077 8638
TIME...MOT...LOC 1946Z 231DEG 16KT 3080 8659
$$1 follow-up statement
338
WWUS54 KMOB 242000
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
300 PM CDT TUE JUN 24 2014
FLC091-242010-
/O.CAN.KMOB.SV.W.0119.000000T0000Z-140624T2045Z/
OKALOOSA FL-
300 PM CDT TUE JUN 24 2014
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR NORTHERN
OKALOOSA COUNTY...
AT 255 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR NORTHERN
OKALOOSA COUNTY HAS WEAKENED TO BELOW SEVERE LIMITS...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 3067 8663 3081 8670 3100 8654 3099 8640
3096 8638 3077 8638
TIME...MOT...LOC 2000Z 231DEG 16KT 3084 8653
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 4:05 AM CDT, 10 hours 41 minutes earlier.
Area forecast discussion, Jun 24, 4:05 AM CDT, 10 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 405 AM CDT TUE JUN 24 2014 .SHORT TERM (TODAY AND TONIGHT)...AN UPPER TROF MOVES ACROSS THE LOWER/MID MISSISSIPPI RIVER VALLEY WITH SEVERAL EMBEDDED SHORTWAVES MOVING ACROSS THE REGION. A SURFACE LOW NEAR ARKANSAS/MISSOURI MOVES OFF TO THE NORTHEAST THROUGH TONIGHT WHILE A SURFACE RIDGE OTHERWISE REMAINS OVER THE NORTHERN GULF. ABUNDANT DEEP LAYER MOISTURE WITH PRECIPITABLE WATER VALUES NEAR 2 INCHES ARE CURRENTLY IN PLACE OVER THE AREA...BUT SOMEWHAT DRIER AIR SEEN OVER THE NORTHWESTERN GULF IN GOES PRECIPITABLE WATER WILL BE ADVECTED INTO THE FORECAST AREA THROUGH TONIGHT. THIS RESULTS IN PRECIPITABLE WATER VALUES DROPPING TO NEAR 1.5 INCHES OVER THE IMMEDIATE COAST BY 00Z WEDNESDAY THEN FURTHER INLAND OVERNIGHT. SEVERAL BOUNDARIES ARE PRESENT OVER THE AREA FROM PREVIOUS CONVECTION AND THESE FEATURES COMBINED WITH THE SEA BREEZE AND SHORTWAVES MOVING ACROSS THE REGION WILL LEAD TO CONVECTIVE DEVELOPMENT AGAIN TODAY. WILL BEGIN WITH CHANCE POPS NEAR THE COAST SPREADING INLAND DURING THE DAY. WITH THE SOMEWHAT DRIER AIR MOVING INTO THE AREA TOWARDS 00Z WEDNESDAY AND OVERNIGHT...WILL HAVE CHANCE POPS WELL INLAND DURING THE EVENING BUT OTHERWISE SLIGHT CHANCE POPS FOLLOW FOR THE OVERNIGHT HOURS. AS HAS BEEN THE CASE FOR THE PAST SEVERAL DAYS...THE STRONGER STORMS WILL BE CAPABLE OF STRONG WIND GUSTS...SMALL HAIL...FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN. HIGHS TODAY WILL BE NEAR TO SLIGHTLY ABOVE SEASONABLE VALUES WITH OVERNIGHT LOWS SLIGHTLY ABOVE NORMAL. /29 THIS AFTERNOON'S WET MICROBURST RISK IS MODERATE. .LONG TERM (WEDNESDAY THROUGH TUESDAY)...LITTLE CHANGE IN THE OVERALL PATTERN THROUGH MUCH OF THIS WEEK AS DISTURBANCES CONTINUE TO MOVE ACROSS IN THE UPPER LEVEL WEST TO SOUTHWEST FLOW PATTERN. THESE DISTURBANCES COMBINED WITH A VERY MOIST ATMOSPHERE WITH PW VALUES OF 1.7-1.9 INCHES WILL CONTINUE TO LEAD TO THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS PRIMARILY DURING THE AFTERNOON AND EARLY EVENING HOURS. HOWEVER...ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE DURING THE MORNING HOURS ALONG THE COAST. WIDESPREAD SEVERE STORMS ARE NOT EXPECTED BUT AN ISOLATED PULSE SEVERE THUNDERSTORM IS POSSIBLE WITH DAMAGING WINDS THE PRIMARY THREAT IN ADDITION TO FREQUENT LIGHTNING AND VERY HEAVY RAIN. CONVECTIVE COVERAGE BEGINS TO DECREASE THIS WEEKEND INTO EARLY NEXT WEEK AS THE UPPER RIDGE BEGINS TO BUILD NORTHWARD ACROSS THE REGION. TEMPS WILL REMAIN NEAR CLIMATOLOGICAL LEVELS THROUGH MUCH OF THE WEEK...WARMING A FEW DEGREES EARLY NEXT WEEK AS RAIN CHANCES DECREASE. /13 && .AVIATION (24.12Z ISSUANCE)...WILL BEGIN WITH VFR CONDITIONS WHICH PREVAIL THROUGH THE PERIOD. WILL HAVE VCTS BEGINNING EARLY IN THE PERIOD THEN BASED ON PAST TRENDS WILL INCLUDE A TEMPO GROUP FROM APPROXIMATELY 16Z-20Z FOR MVFR CONDITIONS IN THUNDERSTORMS. /29 && .MARINE...A RIDGE OF HIGH PRESSURE OVER THE NORTHERN GULF WILL PROMOTE A LIGHT TO MODERATE SOUTHWESTERLY FLOW THROUGH SATURDAY. WINDS AND SEAS WILL BE LOCALLY HIGHER NEAR SCATTERED SHOWERS AND THUNDERSTORMS. /29 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 90 73 93 72 90 / 40 20 50 30 50 PENSACOLA 90 76 92 77 92 / 40 20 50 30 50 DESTIN 88 76 90 78 89 / 40 20 40 30 50 EVERGREEN 91 72 94 70 92 / 50 30 50 30 50 WAYNESBORO 91 70 94 69 91 / 40 30 40 30 50 CAMDEN 91 71 92 70 92 / 50 30 30 30 50 CRESTVIEW 90 71 95 72 93 / 50 20 50 30 50 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 24, 4:50 AM CDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 450 AM CDT TUE JUN 24 2014 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-251000- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 450 AM CDT TUE JUN 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THROUGH THE DAY AND LINGER INTO THE EVENING HOURS. A FEW OF THE STORMS MAY BECOME STRONG OR BRIEFLY SEVERE WITH GUSTY WINDS THE PRIMARY THREAT. FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN CAN ALSO BE EXPECTED. THERE IS A MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. ALTHOUGH WIDESPREAD ORGANIZED SEVERE THUNDERSTORM DEVELOPMENT IS NOT EXPECTED...A FEW STORMS MAY BECOME STRONG AND PRODUCE GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY DOWNPOURS OF RAIN. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH MONDAY. GMZ630>635-650-655-670-675-251000- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 450 AM CDT TUE JUN 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL TAPER OFF THROUGH THE DAY. GUSTY WINDS AND FREQUENT LIGHTNING CAN BE EXPECTED WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED EACH DAY. THE STRONGER STORMS WILL BE CAPABLE OF GUSTY WINDS AND FREQUENT LIGHTNING.
In the hours before
Special weather statement, Jun 24, 2:13 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 213 PM CDT TUE JUN 24 2014 ALZ055>058-060-242045- BUTLER AL-CONECUH AL-COVINGTON AL-CRENSHAW AL-MONROE AL- 213 PM CDT TUE JUN 24 2014 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BUTLER...NORTHERN CONECUH...NORTHERN COVINGTON...CRENSHAW AND NORTHEASTERN MONROE COUNTIES IN SOUTHWEST ALABAMA...THROUGH 345 PM CDT... AT 209 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS GENERALLY LOCATED FROM 10 MILES NORTHEAST OF GREENVILLE TO ANDALUSIA... MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... RUTLEDGE... PETREY... LUVERNE... GLENWOOD... DOZIER... BRANTLEY... MCKENZIE... I65 AND CR 7... I65 AND AL 185... THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 91 AND 135. THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 45 MPH. WINDS THIS STRONG COULD BLOW OFF SMALL TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES. HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE URGED TO USE CAUTION. &&
Special weather statement, Jun 24, 2:19 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 219 PM CDT TUE JUN 24 2014 ALZ059-FLZ001-003-242015- ESCAMBIA AL-INLAND SANTA ROSA FL-INLAND ESCAMBIA FL- 219 PM CDT TUE JUN 24 2014 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ESCAMBIA COUNTY IN SOUTHWEST ALABAMA...NORTHERN SANTA ROSA AND NORTHEASTERN ESCAMBIA COUNTIES IN NORTHWEST FLORIDA...THROUGH 315 PM CDT... AT 214 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF FLOMATON...OR 2 MILES SOUTH OF POLLARD...AND MOVING NORTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... PINE LEVEL... JAY... FLOMATON... CENTURY... RIVERVIEW... POLLARD... EAST BREWTON... BREWTON... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES. HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE URGED TO USE CAUTION. &&
Special weather statement, Jun 24, 2:24 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 224 PM CDT TUE JUN 24 2014 ALZ055-059-061-062-FLZ001-242100- ESCAMBIA AL-MONROE AL-INLAND ESCAMBIA FL-UPPER BALDWIN AL- UPPER MOBILE AL- 224 PM CDT TUE JUN 24 2014 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN ESCAMBIA...SOUTHWESTERN MONROE...NORTHWESTERN BALDWIN AND EASTERN MOBILE COUNTIES IN SOUTHWEST ALABAMA...NORTHWESTERN ESCAMBIA COUNTY IN NORTHWEST FLORIDA...THROUGH 400 PM CDT... AT 220 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST OF BAY MINETTE...OR 4 MILES SOUTH OF I65 AND AL 59...AND MOVING NORTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... POARCH CREEK RESERVATION... I65 AND CR 47... I65 AND AL 59... I65 AND AL 287... I65 AND AL 225... BAY MINETTE... MCCULLOUGH... I65 AND CR 1... I65 AND AL 21... THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 27 AND 62. THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES. THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY BE NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS. HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE URGED TO USE CAUTION. &&
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.